MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent partially deployed and elongated.A 7mm x 150mm, 130cm eluvia drug-eluting vascular stent system was selected for use in a vascular intervention.The 100% stenosed target lesion was located in the moderately calcified and moderately tortuous superficial femoral artery (sfa).About halfway through stent deployment, it became difficult to turn the thumbwheel, and the stent was elongating.An attempt was made to break apart the handle, pin the brown inner catheter, and pull back the middle gray catheter to deploy.It was still very difficult, which cause further stent elongation.The non-boston scientific filter wire was exchanged for a 0.035 wire.At this point, the inner catheter was able to be straightened, and the stent deployed.The elongated portion of the stent was re-lined with another eluvia stent of the same size.The procedure was completed successfully.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an eluvia self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the handle was open.There was buckling to the outer sheath at the nosecone.There were multiple kinks to the proximal inner near the clip.The pull rack was separated into 3 pieces.The proximal piece was separated 13cm from the knob.The middle piece measured approximately 11.3cm long.Microscopic examination revealed no additional damages.The nosecone was examined under x-ray, and the distal end of the pull rack was inside.Product analysis found damage that would have contributed to the reported event.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19930374
Report Number2124215-2024-48905
Device Sequence Number2760119
Product Code NIU
UDI-Device Identifier08714729876748
UDI-Public08714729876748
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0033619972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite